MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542913
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old caucasian female patient who underwent primary breast augmentation with two 350cc mentor siltex contour profile moderate saline breast prostheses, suffered spontaneous left breast implant deflation, post-procedure.The patient self-diagnosed the deflation on (b)(6) 2020 and went to the doctor's office on (b)(6) 2020 for medical diagnosis.As a result, the patient underwent implant explantation and replacement with a non-mentor implant on (b)(6) 2020.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab received the device for evaluation.On (b)(6) 2020, the product investigation was completed.Device investigation summary: during the visual evaluation of the device, an area of siltex cracking was observed on the posterior aspect.Two tears were observed, tear a measuring approximately 0.8 cm within the siltex cracking area and tear b measuring 6.9 cm on the anterior view and extending to the posterior view.Microscopic examination in the tear b edges revealed parallel striations that are consistent with markings made by a sharp instrument perforating silicone material.Regarding tear a, siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE MODERATE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10305882
Report Number1645337-2020-08980
Device Sequence Number13659188
Product Code FWM
UDI-Device Identifier00081317001874
UDI-Public00081317001874
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2004
Device Model Number3542913
Device Catalogue Number3542913
Device Lot Number209304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date08/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR